MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP3012X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a euphora rx balloon catheter to treat a lesion in the proximal ramus.The lesion exhibited mild tortuosity and mild calcification.No difficulties were noted when removing the protective sheath or packaging stylette from the device.The device was inspected, and negative prep was performed prior to use with no issues noted.The lesion was pre-dilated.During the procedure a second wire was used to protect the lad.The euphora was then passed to the lesion with ease.The device did not pass through a previously deployed stent and resistance was not encountered when advancing the device.A 50/50 concentration of contrast / saline was used.When an attempt was made to inflate the balloon, the physician could not see the balloon, it was assumed that the euphora device was not prepped properly, however the nurse reported that there was sufficient contrast available.When an attempt was made to deflate, it was felt that the balloon was still inflated as resistance was felt.Deflation difficulties noted after the first inflation.Contrast was injected to see the balloon was still inflated.Negative was pulled on the inflation device.A syringe was connected to the balloon pulling negative on it.Nothing would work.The entire system was then retracted into the guide and started all over.No patient injury, pci was successful.
 
Additional Manufacturer Narrative
Product analysis summary: the device was loaded into the guide catheter with the y connector attached.The distal end of the device was visible coming out of the guide catheter.The balloon appeared to be inflated.It was not possible to remove the device from the guide catheter.The device and guide catheter with y connector were placed in the bath to aid the removal of the device.On removal from the bath the device was removed from the guide catheter with no issues noted.The balloon was deflated on removal.Blood was visible in the balloon.Deformation was evident to the distal tip.Stretching was evident to the proximal balloon bond and the inner member.Stretching was evident to the distal shaft.Severe deformation was evident to the transitional tubing material.It was not possible to inflate the balloon to perform deflation testing due to the condition of the returned device.No other damage was evident to the remainder of the device.Image review: the images capture a lesion site in the proximal ramus.A support guidewire is evident in the lad.The delivery and first inflation of a balloon device is evident.The contrast indicates the balloon is only inflated as far as the distal marker band, as the contrast does not exceed past the distal marker band.This could suggest air is present in the balloon, or potential inflation difficulties were encountered.This however cannot be confirmed.The images then show the delivery and second inflation of a balloon device.The contrast indicates the balloon is only partially inflated halfway between the proximal and distal marker bands, which could potentially indicate inflation difficulties.The images then capture the delivery and third inflation of a balloon device.Again, the contrast indicates the balloon is only inflated up to the distal marker band, suggesting air could be present in the balloon or potential inflation difficulties were encountered.It cannot be confirmed from the images which inflation corresponds to the euphora 3.0x12mm balloon device.The deflation difficulties reported by the account cannot be confirmed from the images.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8304065
Report Number9612164-2019-00411
Device Sequence Number13779047
Product Code LOX
UDI-Device Identifier00643169560147
UDI-Public00643169560147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2020
Device Catalogue NumberEUP3012X
Device Lot Number215187113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1